Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The calculation of best linear one-sided $L_{p}$ approximations
HTML articles powered by AMS MathViewer

by G. A. Watson PDF
Math. Comp. 27 (1973), 607-620 Request permission


The calculation of linear one-sided approximations is considered, using the discrete ${L_p}$ norm. For $p = 1$ and $p = \infty$, this gives rise to a linear programming problem, and for $1 < p < \infty$, to a convex programming problem. Numerical results are presented, including some applications to the approximate numerical solution of ordinary differential equations, with error bounds.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65D15
  • Retrieve articles in all journals with MSC: 65D15
Additional Information
  • © Copyright 1973 American Mathematical Society
  • Journal: Math. Comp. 27 (1973), 607-620
  • MSC: Primary 65D15
  • DOI:
  • MathSciNet review: 0343537